MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383552
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero needleless adapter leaks.The following information was provided by the initial reporter: concern description: when pushing meds through the nexiva iv catheter nurses and physicians are being exposed to blood and medication as it is leaking through the max zero cap.Also a risk to the patient as they may not be receiving an accurate dose of medication date of incident: 11-oct-2024 29 oct no visible damage to max zero connector.
 
Additional Manufacturer Narrative
Additional information received and entered in b.Describe event or problem.
 
Event or Problem Description
(b)(6) 2024: there was no exposure to skin or mucous membranes and yes nurses and physicians are always wearing gloves.The issue is the fact that leaking is occurring.It is a concern that blood and medication is leaking through the max zero caps.Which leads to questioning if the right dose of medication is being given to the patient? we had a rep on site this week who visualized our concerns and saw firsthand the problem.
 
Additional Manufacturer Narrative
Investigation results: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20605737
Report Number1710034-2024-01257
Device Sequence Number7346403
Product Code FOZ
UDI-Device Identifier00382903835522
UDI-Public(01)00382903835522
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383552
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by ManufacturerNot provided
11/27/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/20/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown